Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 459, NWS Midland/Odessa, TX

July 11, 2007Presidio County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 11, 2007, 11:53 PM CDT for Presidio County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2007, 11:53 PM CDT (04:53 UTC)
Expired
Jul 12, 2007, 1:00 AM CDT
In force
67 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Presidio County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 4.9 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2007-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2007-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
310 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1799 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 120454
SVRMAF
TXC377-120600-
/O.NEW.KMAF.SV.W.0459.070712T0453Z-070712T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1153 PM CDT WED JUL 11 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL PRESIDIO COUNTY IN SOUTHWEST TEXAS...

* UNTIL 100 AM CDT

* AT 1149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE 
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
  LOCATED 3 MILES SOUTHEAST OF CANDELARIA...MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  CANDELARIA
  RUIDOSA...
  
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

LAT...LON 3038 10471 3039 10446 2998 10446 2998 10466

$$
1 follow-up statement
000 
WWUS54 KMAF 120543
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1238 AM CDT THU JUL 12 2007

TXC377-120600-
/O.CON.KMAF.SV.W.0459.000000T0000Z-070712T0600Z/
PRESIDIO TX-
1238 AM CDT THU JUL 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR WEST CENTRAL PRESIDIO COUNTY...

AT 1236 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED FROM NEAR CANDELARIA TO 15 MILES NORTH OF CANDELARIA ACROSS
OPEN COUNTRY OF WEST CENTRAL PRESIDIO COUNTY...MOVING NORTH AT 10 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORMS INCLUDE...CANDELARIA...
OPEN COUNTRY OF WEST CENTRAL PRESIDIO COUNTY NORTH OF CANDELARIA...
OPEN COUNTRY OF NORTHWEST PRESIDIO COUNTY.  

THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...BE PREPARED
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

LAT...LON 3038 10471 3039 10446 2998 10446 2998 10466

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:00 PM CDT, 8 hours 53 minutes earlier.

Area forecast discussion, Jul 11, 3:00 PM CDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
300 PM CDT WED JUL 11 2007

.DISCUSSION...
LATE AFTERNOON VISIBLE SATELLITE IMAGERY AND RADAR DATA SHOWS
ISOLATED TO SCATTERED CONVECTION ACROSS THE HIGHER TERRAIN OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO. OROGRAPHIC LIFT...DAYTIME
HEATING AND FAVORABLE LAPSE RATES HAVE ALL HELPED TO INITIATE THIS
CONVECTION. WE DO EXPECT THIS ACTIVITY TO DECREASE THIS EVENING WITH
THE LOSS OF DAYTIME HEATING. FARTHER EAST ACROSS THE PLAINS...
LAPSE RATES ARE NOT AS FAVORABLE...HOWEVER PLENTIFUL MOISTURE...
DAYTIME HEATING AND A REMNANT OUTFLOW BOUNDARY MAY BE ENOUGH TO
INITIATE ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING. RAIN
CHANCES TOMORROW ARE EXPECTED TO BE CONFINED TO THE MOUNTAINS AS
LAPSE RATES ACROSS THE PLAINS CONTINUE TO REMAIN POOR. FOR THE
THURSDAY NIGHT THROUGH SATURDAY TIME FRAME...ATTENTION WILL TURN
TO A COLD FRONT EXPECTED TO MOVE INTO THE NORTHERN PERMIAN BASIN
FRIDAY MORNING. THE SHORT RANGE MODELS ALL DEVELOP CONVECTION
ACROSS THE TEXAS PANHANDLE THURSDAY EVENING AND IF THIS IS
OBSERVED...THE COLD FRONT OR POSSIBLY AN OUTFLOW BOUNDARY MAY
AFFECT THE REGION THURSDAY NIGHT. CONVECTION NOW APPEARS MORE
LIKELY FRIDAY INTO SATURDAY EVENING AS THE COLD FRONT CONTINUES TO
MOVE SOUTH ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. WE HAVE
OPTED TO INCREASE RAIN CHANCES DURING THE ABOVE MENTIONED PERIOD.
LOCALLY HEAVY RAINFALL WILL BE A CONCERN AS PRECIPITABLE WATER
VALUES REMAIN HIGH (1.5). WE HAVE CONTINUED TO MENTION THIS IN
THE LATEST HAZARDOUS WEATHER OUTLOOK. FOR THE SUNDAY THROUGH
WEDNESDAY TIME FRAME...RAIN CHANCES APPEAR BEST ACROSS THE HIGHER
TERRAIN AND ADJACENT PLAINS. WE WILL NEED TO MONITOR THE NORTHERLY
MID-LEVEL FLOW ON SUNDAY AND MONDAY AS SHORTWAVE ENERGY IN THIS
FLOW WOULD MOVE ACROSS OUR REGION. CONFIDENCE IS NOT HIGH ENOUGH
TO SPREAD POPS INTO THE PLAINS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              73  96  73  92  /  10  10  10  30
CARLSBAD NM                70  98  72  95  /  20  10  20  30
DRYDEN TX                  71  96  74  97  /  10  10   0  10
FORT STOCKTON TX           71  96  73  96  /  10  10   0  20
GUADALUPE PASS TX          67  91  69  94  /  30  20  20  30
HOBBS NM                   71  96  71  93  /  20  10  20  30
MARFA TX                   59  88  62  89  /  20  20  20  20
MIDLAND INTL AIRPORT TX    71  95  72  93  /  10  10  10  20
ODESSA TX                  72  96  73  93  /  10  10  10  20
WINK TX                    73 100  74  99  /  10  10  10  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

10/06
Hazardous weather outlook, Jul 11, 1:58 PM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
158 PM CDT WED JUL 11 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-121900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
158 PM CDT WED JUL 11 2007 /1258 PM MDT WED JUL 11 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEASTERN NEW MEXICO AND WEST
TEXAS EXCEPT THE LOWER TRANS PECOS THIS AFTERNOON INTO TONIGHT.
THE THUNDERSTORMS ARE MOST LIKELY TO OCCUR WEST OF A LINE FROM
SEMINOLE TO NEAR PRESIDIO. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE BUT MAY PRODUCE SMALL HAIL...WIND GUSTS TO 50 MPH...AND
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH
OF THE AREA THROUGH TUESDAY. HOWEVER THE BEST CHANCE FOR STORM
DEVELOPMENT WILL OCCUR FRIDAY THROUGH SATURDAY WITH THE NORTHERN
PERMIAN BASIN AND SOUTHEASTERN NEW MEXICO MOST FAVORED. WHILE
THESE STORMS ARE NOT EXPECTED TO BE SEVERE...HEAVY RAIN ALONG A
FRONT MAY RESULT IN LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jul 11, 10:12 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1012 PM CDT WED JUL 11 2007

TXZ057-080-120415-
VAN HORN AND HIGHWAY 54 CORRIDOR-MARFA PLATEAU-
1012 PM CDT WED JUL 11 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN CULBERSON AND WEST
CENTRAL JEFF DAVIS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF LOBO AT 1012 PM
CDT...MOVING NORTH AT 15 MPH.

SMALL HAIL AND WINDS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM.
Special weather statement, Jul 11, 11:39 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1139 PM CDT WED JUL 11 2007

TXZ079-080-120545-
PRESIDIO VALLEY-MARFA PLATEAU-
1139 PM CDT WED JUL 11 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL PRESIDIO COUNTY.

A STRONG THUNDERSTORM WAS LOCATED NEAR CANDELARIA AT 1139 PM
CDT...MOVING NORTH AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH AND HEAVY RAINFALL ARE POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jul 11, 11:42 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1142 PM CDT WED JUL 11 2007

TXZ057-258-120545-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
1142 PM CDT WED JUL 11 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN CULBERSON COUNTY.

STRONG THUNDERSTORMS WERE LOCATED NEAR PINE SPRINGS AT 1142 PM
CDT/1042 PM MDT/...MOVING NORTH AT 10 MPH.

SMALL HAIL...WINDS AROUND 55 MPH AND HEAVY RAINFALL ARE POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 1:53 AM CDTRiver Flood WarningMAFPresidio7 hr
Jul 12, 1:53 AM CDTRiver Flood WarningMAFPresidio7 hr
Jul 12, 2:51 PM CDTSevere Thunderstorm WarningMAFCulberson, Jeff Davis54 min
Jul 12, 4:27 PM CDTSevere Thunderstorm WarningMAFCulberson63 min
Jul 12, 6:20 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Ward40 min
Jul 12, 6:49 PM CDTSevere Thunderstorm WarningMAFEctor56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.